MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-03
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988); Lack of Effect (4065)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 300-01-11 - equi, hum stem primary, press fit 11mm: (b)(6).300-10-45 - equi replicator plate 4.5mm o/s: (b)(6).300-20-02 - equi sq torque define screw drive kit: (b)(6).310-01-47 - equi, hum head short, 47mm (beta): (b)(6).Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that a 71 yo male patient who had a right tsa, underwent a revision procedure.The shoulder was revised due to increased pain and reduced rom over the last 12 months.On x-ray there was evidence of lysis of both humeral and glenoid components.All implants were removed as infection could not be ruled out.Testing confirmed that all samples were negative except one - staph epi on enriched growth.Significant glenoid wear was noted, likely requiring a custom glenoid.The cuff was still in tact on the day of the revision.A cement spacer is now insitu.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.No x-rays were provided.The explanted devices are available for return.Device images were provided.No further information.This is 1 of 2 reports for this event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h11.The complaint device was evaluated, and the reported event was confirmed.The evaluation identified the glenoid component central cage appears to have sheared off the glenoid body and subsequently worn a hole through the articular surface.Commonly associated with off-axis drilling of the peg holes during implantation and/or improper initial seating of the glenoid component.The end of the center cage appears slanted, consistent with wear of the component.A review of complaint history determined that no further action is required as no trends were identified.The revision reported was likely the result of fracture of the central cage and peripheral peg leading to the subsequent wear and cracking of the glenoid component.Other contributing factors to the event could have been the reported loss of range of motion and infection.The cause of the fracture cannot be conclusively determined but may be related to off-axis drilling of the peripheral peg holes during implantation and/or incomplete seating of the implant resulting in a rocking horse effect.However, loss of range of motion, infection, and the series of events could not be confirmed fand potential contributions of user or patient-related considerations to the event could not be assessed as radiographs were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQUINOXE CAGE GLENOID MEDIUM, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key23641080
Report Number1038671-2025-03446
Device Sequence Number9765813
Product Code KWS
UDI-Device Identifier10885862657923
UDI-Public10885862657923
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Catalogue Number314-13-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale